Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A global pinching theorem of minimal hypersurfaces in the sphere

Author: Chun Li Shen
Journal: Proc. Amer. Math. Soc. 105 (1989), 192-198
MSC: Primary 53C42; Secondary 53C20
MathSciNet review: 973845
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {M^n} \subset {S^{n + 1}}(1)$ be a compact embedded minimal hypersurface in the sphere $ (n \geq 3)$, and $ \sigma $ the square of the length of the second fundamental form of $ {M^n}$. Suppose $ {M^n}$ has nonnegative Ricci curvature. Then there is a constant $ A(n)$, depending only on $ n$, such that if $ \vert\vert\sigma \vert{\vert _{n/2}} < A(n)$, then $ {M^n}$ must be totally geodesic. Here $ \vert\vert\sigma \vert{\vert _K} = {(\int_M {{\sigma ^K}} )^{1/K}}$. It is related to the results of J. Simons [6] and S. T. Yau [9] about the minimal hypersurfaces in the sphere. For the case $ n = 2$, we also have a similar discussion.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C42, 53C20

Retrieve articles in all journals with MSC: 53C42, 53C20

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society